MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; INTRAOCULAR LENS

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; INTRAOCULAR LENS
Model Number 602
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 06/30/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the risk assessment for the lucia product, and our experience we have determined that the following factors may have cause or contributed to the reported issue is but is not limited to: lens placement technique, loading strategy, accessory device support, poor handling during folding and inserting.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.
 
Event or Problem Description
The customer reported that the ct lucia 602 lens could not be utilized as intended, as explantation was required following implantation.The ct lucia 602 lens was inadvertently implanted in a reversed orientation by the surgeon.A backup ct lucia 602 lens was subsequently implanted, enabling the procedure to be completed successfully.No negative patient impact was reported.

Brand Name
CT LUCIA
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s. vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key25796636
Report Number3010126268-2026-00037
Device Sequence Number5890261
Product Code HQL
UDI-Device Identifier00843045100843
UDI-Public(01)00843045100843(11)250905(17)300831
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100016 S025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number602
Device Catalogue Number003500-0050-681
Device Lot Number3S250996
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2026
Initial Report FDA Received Date07/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown